Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 11, 2006, 10:50 PM CDT for Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 12, 2006, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 120353
FFWSGF
MOC161-120945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CDT MON SEP 11 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST PHELPS COUNTY IN EAST CENTRAL MISSOURI.
* UNTIL 445 AM CDT
* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN PHELPS COUNTY.
RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN OVER THE WARNED AREA
SINCE 8 PM.
* THE STORM PRODUCING FLASH FLOODING WILL AFFECT NORTHEAST
PHELPS COUNTY MAINLY IN RURAL AREAS NORTH OF ST. JAMES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...LOW WATER CROSSINGS...COUNTRY ROADS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3790 9180 3789 9154 3814 9155 3814 9163
3804 9164 3803 9180
$$
FOSTER2 follow-up statements
000
WGUS73 KSGF 120448
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT MON SEP 11 2006
MOC161-120945-
PHELPS MO-
1143 PM CDT MON SEP 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
NORTHEASTERN PHELPS COUNTY...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAD DECREASED IN COVERAGE AND INTENSITY ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL TOTALS OF TWO TO FOUR INCHES
ACROSS NORTHEASTERN PHELPS COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...LOW WATER CROSSINGS...AND COUNTRY ROADS...IN
RURAL AREAS OF NORTHEASTERN PHELPS COUNTY...MAINLY NORTH OF ST.
JAMES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3790 9180 3789 9154 3814 9155 3814 9163
3804 9164 3803 9180
$$
FOSTER000
WGUS73 KSGF 120944
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CDT TUE SEP 12 2006
MOC161-120953-
PHELPS MO-
443 AM CDT TUE SEP 12 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM CDT FOR NORTHEASTERN
PHELPS COUNTY...
MULTIPLE CALLS TO LAW ENFORCEMENT REPORT THAT NO FLOODING HAS BEEN
OBSERVED. ALTHOUGH...NATIONAL WEATHER SERVICE RADAR INDICATES TWO TO
FOUR INCHES OF RAIN FELL OVER PORTIONS OF NORTHEASTERN PHELPS
COUNTY. NO ADDITIONAL RAINFALL IS EXPECTED...BUT RUNOFF WILL BE
POSSIBLE OVER THE NEXT SEVERAL HOURS.
LAT...LON 3790 9180 3789 9154 3814 9155 3814 9163
3804 9164 3803 9180
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:40 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 6:40 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT MON SEP 11 2006 .UPDATE... A COLD FRONT EXTENDED FROM WEST CENTRAL ILLINOIS INTO SOUTHWEST MISSOURI LATE MONDAY AFTERNOON. SCATTERED CONVECTION CONTINUED TO DEVELOP ALONG AND JUST OF THE FRONT. CONVECTIVE DEVELOPMENT WAS SUPPORTED BY A 70 KT 250 MB JET STREAK COMING ACROSS THE SOUTHERN PLAINS. STORMS WERE MOST CONCENTRATED ACROSS CENTRAL MISSOURI WHERE UPPER DIVERGENCE WAS MOST FAVORABLE. ACTIVITY WILL CONTINUE AHEAD OF THE FRONT THROUGH THE EVENING. LIMITED INSTABILITY SHOULD PRECLUDE SEVERE POTENTIAL. WILL ADJUST RAIN CHANCES BASED ON RADAR TRENDS. FOSTER && .DISCUSSION... RAIN WAS EXITING THE FORECAST AREA THIS AFTERNOON WHILE WESTERN MISSOURI BEGAN TO DESTABILIZE. TEMPERATURES WARMING INTO THE MID 80S OUT AHEAD OF THE FRONT YIELDED CAPES RANGING FROM 1000 - 1500 J/KG. VISIBLE SAT INDICATED A FIELD OF CUMULUS CLOUDS DEVELOPING ALONG THE INSTABILITY AXIS SUGGESTING POTENTIAL DEVELOPMENT OF STORMS LATE THIS AFTERNOON. THIS ELEMENT WAS THE INITIAL CHALLENGE. THEN FOCUS WILL TRANSITION TO TEMPERATURES AND CLOUD COVER TOMORROW IN THE WAKE OF THE COLD FRONT. AS A MATTER OF FACT...THE LATEST FEW VOLUME SCANS WERE INDICATING A FEW DEVELOPING CELLS...SUGGESTING THAT THE CAP IS FINALLY BREAKING IN A FEW SPOTS ALONG THE FRONT. SHORT TERM (TONIGHT - TUESDAY NIGHT)... WILL BE WATCHING THE VIS AND RADAR CLOSELY THE REST OF THE AFTERNOON AND EVENING AS THE COLD FRONT BEGINS TO WEDGE IN FROM KANSAS. CROSS SECTION ANALYSIS SHOWS A DECENT STRUCTURE TO THIS COLD FRONT THAT WOULD FORCE PARCELS UP. WILL MAKE SOME FINAL MODIFICATIONS TO POPS TONIGHT BUT LARGE POPS MAY BE JUSTIFIED FOR AREAS ALONG AND EAST OF A LINE FROM ANDERSON TO WARSAW. THE CROSS SECTION ANALYSIS ALSO SUGGESTED CONSIDERABLE STRATUS TO SPREAD OVER THE REGION OVERNIGHT. ANALYZING THE 300K POTENTIAL TEMPERATURE SURFACE FROM THE WRF SOLUTION INDICATES A CONSISTENT RISE IN LOCAL POTENTIAL TEMP SURFACES THROUGH MUCH OF THE DAY TOMORROW. THIS SHOULD REINFORCE CLOUD COVER EVEN THROUGH THE AFTERNOON HOURS...WHICH IN TURN WILL LIMIT TEMPERATURES FROM WARMING OUT OF THE MID 70S. I MAY LEAVE SOME RESIDUAL POPS IN FOR TUESDAYS PERIOD...PARTICULARLY OVER CENTRAL AND SOUTH CENTRAL MISSOURI WHERE LOW LEVEL POST FRONTAL FORCING MAY BE SUFFICIENT TO SQUEEZE OUT A FEW SHOWERS. ONGOING FORECAST HANDLES THIS WELL AND WILL LIKELY ADVERTISE SOMETHING SIMILAR. LONG TERM (WEDNESDAY - SUNDAY)... A NICE SUNNY WARMUP WILL FOLLOW TUESDAYS DRURY AND COOL DAY. LOOK FOR AFTERNOON READINGS TO RANGE FROM THE MID 70S OUT OVER CENTRAL MISSOURI TO THE LOW 80S NEAR JOPLIN AND PITTSBURG. THE REGION WILL BEGIN TO EXPERIENCE HEIGHT RISES AT THIS TIME WHICH WILL CONTINUE INTO THE WEEKEND AS AN UPPER RIDGE POPS OVER THE NATIONS MID SECTION. MEANWHILE A LARGE SCALE ALASKAN CYCLONE GRADUALLY SHIFTS SOUTH INTO THE PACIFIC NORTHWEST. THIS WILL SET UP DEEP SOUTHWEST FLOW AND ALLOW A RETURN OF VERY WARM AIR AND ABUNDANT MOISTURE FROM THE GULF OF MEXICO. MOISTURE RETURN SHOULD BE DEEP AS THE GULF SOURCE REGION BUOYS ARE CURRENTLY MEASURING DEWS IN THE UPPER 70S. WITH NO DRYING TO OCCUR OVER THIS AREA ANYTIME SOON...THIS GULF AIRMASS WILL ADVECT INTO THE OZARKS AND SET THE STAGE FOR ACTIVE WEATHER. AS OF NOW...THERE ARE NO SIGNALS WITH THE GFS DATA THAT WOULD INDICATE ANY DISTURBANCES TO MIGRATE AROUND THE SOUTHERN PERIPHERY OF THE UPPER CYCLONE THAT WOULD IMPACT THE CWA THROUGH THE WEEKEND. HOWEVER...THE ECMWF HINTS AT A PROGRESSIVE WAVE TO PASS OVER THE AREA BY SATURDAY MORNING. AT THIS POINT I CAN NOT RULE IT OUT...AND THIS SHOULD BECOME MORE DISCERNIBLE WITH TIME. ZERO POPS END FRIDAY NIGHT AND ILL INSERT A 20 POP FOR PERIODS WITHIN SATURDAY THROUGH SUNDAY. I ALSO INCREASED TEMPERATURES FROM THURSDAY THROUGH SUNDAY. SURFACE TO 850 THICKNESSES SUGGESTS TEMPERATURES APPROACHING 90 OUT WEST TOWARD JOPLIN AND PITTSBURG. AS MENTIONED YESTERDAY...ANYONE WITH HAZARDOUS WEATHER INTERESTS SHOULD NOTE THAT THE LARGE SCALE PATTERN WILL EXPERIENCE A MAJOR CHANGE THIS WEEKEND. THIS CHANGE WILL BE MORE FAVORABLE FOR ACTIVE WEATHER REGARDING STRONG TO SEVERE THUNDERSTORMS SOMETIME DURING THE SATURDAY - MONDAY NIGHT TIME FRAME. WILL CONTINUE TO MONITOR SMALLER SCALE FORECAST TRENDS TO PROVIDE BETTER DETAILS THROUGHOUT THE COURSE OF THE WEEK. CRAMER && .AVIATION... FOR THE 18Z TAF PACKAGE...THE PRIMARY FORECAST FOCUS REMAINS THE RAIN CHANCES THIS AFTERNOON WITH THE SECONDARY CONCERN THE DEVELOPMENT OF A STRATUS DECK TONIGHT. THE COLD FRONT IS CURRENTLY SITUATED TO THE NORTH OF THE SGF AND JLN TERMINALS. THIS FRONT IS EXPECTED TO GENERATE SCATTERED SHRA/TSRA BY MID AFTERNOON AND BEGIN A WEST TO EAST TREK ACROSS THE AREA INTO THIS EVENING. DUE TO SCATTERED NATURE OF THE CONVECTION...HAVE OPTED TO ONLY INCLUDE VCTS FOR THE AFTERNOON HOURS. ANY DEVELOPMENT SHOULD SHIFT TO THE EAST OF SGF BY THIS EVENING. THEREAFTER...CONCERNS MOUNT FOR A DEVELOPING STRATUS DECK IN NORTHWEST FLOW TONIGHT. MOS AND CLIMATOLOGY SUGGEST A GRADUAL BUILD DOWN AND HAVE FOLLOWED THIS CLOSELY. MVFR CIGS CAN BE EXPECTED AFTER 03Z IN JLN (06Z IN SGF) WITH IFR CIGS POSSIBLE AFTER 09Z. VISIBILITIES WILL REMAIN MAINLY VFR...WITH THE POTENTIAL FOR MVFR TOWARD SUNRISE ON TUESDAY. EXPECT IFR CONDITIONS FOR LOW CLOUDS TO HANG IN THROUGH THE REMAINDER OF THE TAF CYCLE ON TUESDAY. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 11, 7:45 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CDT MON SEP 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 745 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND 40 MPH WIND GUSTS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE MISSOURI OZARKS...MAINLY EAST OF HIGHWAY 65. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE OZARKS REGION TONIGHT. DUE TO THE LIMITED INSTABILITY...SEVERE STORMS ARE NOT EXPECTED. THE SCATTERED STORMS WILL END FROM THE WEST AS THE FRONT PROGRESSES EASTWARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE LATEST FORECAST ANALYSIS SUGGEST THAT THE LARGE SCALE WEATHER PATTERN WILL EXPERIENCE A MAJOR CHANGE. DEEP SOUTHWESTERLY FLOW ALOFT WILL ALLOW DEEP MOISTURE AND WARMER TEMPERATURES TO ADVANCE INTO THE NATIONS MID SECTION. THIS MAY SET THE STAGE FOR ACTIVE WEATHER BY SUNDAY OR MONDAY. LOCAL INTERESTS ACROSS THE REGION SHOULD CONTINUE MONITORING LATER DISCUSSIONS REGARDING THE POTENTIAL FOR ACTIVE WEATHER EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:40 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Sep 12, 5:41 AM CDT | Dense Fog Advisory | SGF | Douglas, Howell, Oregon, Ozark | 109 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.